Lessons from SSRIStories #3: How do SSRIs cause violence and suicide?

Print Friendly
November 5, 2015 | 8 Comments

Comments

  1. Frome my experience, the ‘only one’ diazepam I ingested caused a build up of intense pressure and excruciating pain in my brain.
    On a scale of 1-10, it was above 10 +++++++++++ and in that split second when one is not thinking logically/rationally, I would have done anything to get me out of the pain and suffering I was in.
    I know I did the wrong thing however, at the time, in that split second, I turned to alcohol and drank more than I should have.
    Seriously, thought I was going to die. I woke up feeling very ill and very, very heavy in the head. I was looking for a safer alternative to end my life.
    Looking back, I think to myself ~ what a selfish act to have committed.
    What would someone else have done if they were in my shoes?
    This drug put me in a grid lock and did not allow me to make a reasonable/logical choice.
    I can’t believe I put myself through so much harm.

  2. Hello Julie

    Thank you for taking the time to reply to us.

    I didn’t want any of it, in the first place….treatment – see below.

    It was horrific to realise that I was surrounded by people who were treating my Akathisia, Emotional Blunting, Delirium and Violence as something which was inherent in my ‘Personality’..

    Bullied into a suicidal situation, by doctors, should have led to an Expectation that these people might be called up for endangering the life of a patient…..I realise now that this is not only a highly unrealistic likelihood, but, that it is highly likely that they could do it to someone else, with perhaps a more permanent ending…….

    What shines out from three years of Comments is that no one in particular lost their IQ. Seroxat is notorious for the ‘Impulse’.

    The only usefulness of Emotional Blunting is for a short time to take away the Guilt, but, when you ‘come to’ and realise what they did to you, then, and, then, spend years questioning their denial, dashing all hope of what should be Justice, then, **We have a problem, Houston**

    The only ‘treatment’ I would have preferred was not to insult my intelligence, and, for a ‘psychiatrist’ to get out of his Mental Hospital, see the world, and not inflict me as he did all his other gibbering ‘patients’…..this naive, stupid, narrow minded, indoctrinated n0-h0per, did not do it for me….

    ‘We’ engaged in Financial Planning, we did not engage, thereafter……..I was almost convinced I was Insane…Almost…..

    “Why are we offering treatments that cause more harm than good instead of looking for effective alternatives”? – See more at: https://rxisk.org/how-do-ssris-and-other-medications-cause-violence-and-why-dont-people-spot-the-connection/#comments

    Well done for Spelling It Out, Julie

    @He…parked me on Seroxat, with no expectation to see me ever again.
    After an Emergency 7 days in his Hospital, he saw me again.
    After another Emergency 3 days later, to Another Hospital, he saw me again.
    The GP was tying herself in knots.

    It was all ferocious.
    As were the resounding rebuts from their Superiors…..it was all ferocious.

    Annie

    • Annie
      I agree totally with your angst about not getting justice for what they did to you. I tried also to get justice but so far have found none. I have recently filed a formal complaint against my shrink. We will see where that goes.
      Thanks !

  3. Thank you Julie for this very informative series. SSRI-induced suicide/violence is a very important issue that needs to be recognised, particularly in this era of ‘a pill for every ill’ and even worse ‘a pill in case you might get ill’. What a strange world we live in where people believe that only the pharmaceutical industry can keep us safe and healthy. Are we all born inherently defective? Did God (or whoever) make a mistake?

    SSRI Stories was the first website we came across when researching this very issue. Shortly after my son’s death in 2009, my husband was trawling the internet (at some ungodly hour), and woke me up to show me what he found. We then spent hours looking through the stories and couldn’t believe we had been so stupid. There was so many cases in Ireland – yet we had been oblivious to the fact that a drug prescribed by a doctor could also cause harm.

    My son Shane was 17 days on Celexa when he killed a young man and then himself. He never had a violent bone in his body and was prescribed the drug for a relationship break-up. I recently told our story at Peter Gotzsche’s Denmark conference. The link is here for anyone who might be interested: https://www.youtube.com/watch?v=j689v7kE3cE

    • Dear Leonie,

      I would never have believed that prescription drugs could have caused a mind-alteration as I saw in my ex-partner when her SSRI dosage was increased, three years ago. I knew nothing about ‘mental health’ or antidepressants. A few days after the drug increase, in response to an innocuous suggestion of mine, she exploded with a ferocious rage which caused me to step backwards in shock. Her eyes flashed with murder at me. She had been a kind and gentle woman, who worked as a music teacher at a private school.

      She was then gripped by an illness which only months later I learned was ‘akathisia’, which rendered a very fit and healthy woman into a bedridden wreck who could not look after her young son.

      About 10 days into this, she emailed me to say she was very worried about the drug increase, and would I be with her on the night before her next appointment with her ‘therapist’? I was, and I delivered her next day to the private hospital, but I never saw her again. ‘Emotional blunting’ is such an innocuous term, but to those who witness it in someone they love, it is an appalling experience.

      I now believe that she had passed into a short ‘window’ as the drugs took her; and the analogy of ‘waves & windows’ in withdrawal is so accurate; but most ‘windows’ are only recognised as the patient comes out of the drugging, and begins to regain their humanity. It is as if someone walked into the sea; and the lucky ones are able to walk out again.

      I’ve tried to tell people about all of this, but I have been ridiculed and denigrated as a conspiracy theorist. I am told she must have been ‘mad’ to begin with, but I know that there was nothing ‘wrong’ with her until the drug increase occurred. I believe at some date in the future, there will be a ‘tipping point’, where the evidence will be too great to ignore, and by our Herculean efforts, the truth will finally emerge.

      I watched your youtube clip, at the Denmark conference. You are a credit to your son, and a positive inspiration to everyone who has been affected by this hideous man-made plague.

      Thank you.

      Walter

      • My brother killed my mother whilst on SSRIs in 2003. He went from being a quiet poetry loving musician to a raging psychopath they put it down to schizophrenia but I know it was the drugs that caused it I was out of the country when it happened. Nobody helped her the neighbours watched through their windows and then gave evidence in court. My brother is still in the asylum They call it the central mental hospital and they still give him the SSRIs and neuroleptic medication

  4. I would like to add REM Sleep Disorder as another possible mechanism. SSRIs disrupt REM sleep and interfere with the muscle paralysis that normally occurs during dreaming. Thus people can be in a somnolent state and act out dreams/nightmares while unconscious. Some of these tragedies occur while people are sleep walking or in some bizarre state similar to that. This needs to be investigated much more thoroughly.

  5. Akathisia and Emotional blunting two of the most “SERIOUS” common side effects of SSRIS yet are very rarely taken into consideration by professionals. Makes me so upset it this gets ignored. Very good posts Julie.

Leave a Reply